MAUDE Adverse Event Report: DEVILBISS HEALTHCARE LLC DEVILBISS IFILL; OXYGEN FILLING SYSTEM

DEVILBISS HEALTHCARE LLC DEVILBISS IFILL; OXYGEN FILLING SYSTEM
Model Number 535I
Medical Device Problem Code Maintenance Does Not Comply To Manufacturers Recommendations (2974)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was recently returned to devilbiss healthcare and is being evaluated to determine the facts and extend of the event, as well as the root cause.Preliminary examination of the device suggests external variables and actions may have contributed to the event.The unit is undergoing a comprehensive evaluation and analysis; no additional details are available at this time.
 
Event or Problem Description
The complaint was reported from a long term care facility in france.There is no adverse event or injury associated with the complaint.A nurse was removing/disconnecting a full ifill oxygen cylinder from the ifill oxygen transfill unit, at which time she heard a loud sound and saw a brief flame coming from the oxygen connecting port.The nurse is unsure if the ifill unit was running or had stopped at the time she disconnected cylinder but it noted the ifill unit was plugged into the wall.The nurse stated she heard a loud sound and saw a brief flame, which caused the nurse to drop the cylinder to the floor.Once the cylinder was on the floor the event ended; she reported no other issues with the cylinder or the ifill unit.The cylinder and transfill device were quarantined and the oxygen supplier contacted.The facility acknowledges the routine use of cleaning agent on the ifill cylinder that contains high concentrations of propranolol and ethanol.The cleaning agent is highly flammable and is contraindicated for use with oxygen equipment.There were no injuries or damage related to this event.

Brand Name
DEVILBISS IFILL
Common Device Name
OXYGEN FILLING SYSTEM
Manufacturer (Section D)
DEVILBISS HEALTHCARE LLC
100 devilbiss drive
somerset PA 15501
MDR Report Key6142736
Report Number2515872-2016-00002
Device Sequence Number18921956
Product Code CAW
UDI-Device Identifier00885304000860
UDI-Public00885304000860
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number535I
Device Catalogue Number535I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1